MAUDE Adverse Event Report: GN HEARING A/S RESOUND; LINX3D 5

GN HEARING A/S RESOUND; LINX3D 5
Model Number LT561-DRW,RESOUND LINX3D 5,GN RESOUND
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hearing Impairment (1881)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The loud static sound can potentially harm the remaining hearing of the patient.No indications of any such harm is provided in the complaint, but it cannot be ruled out.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.
 
Event or Problem Description
As reported: loud static on lt 561.Hearing aid has been in for repair 3 times, and continues to give the patient problems.There is very loud static, and the patient has resulted in not wearing the aids.Loud static sound coming from hearing aid.It happens when the patient is at home, and it also happens when he's outside.It also happened in the aud's office as well.It would happen sporadically.Very loud static.Our customer can hear it when the hearing aid is laying on the counter.Patient said the sound "drives him crazy" and he has to pull out the hearing aid because it's too loud.Interpretation: the loud static sound can potentially harm the remaining hearing of the patient.No indications of any such harm is provided in the complaint, but it cannot be ruled out.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.
 
Additional Manufacturer Narrative
1.Initial report: the loud static sound can potentially harm the remanining hearing of the patient.No indications of any such harm is provided in the complaint, but it cannot be ruled out.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.2.Follow-up/final report: final conclusion based on the clinical evaluation of this case - see below - is that it's non-reportable as theres no serious injury and it will not cause harm to the residual hearing if it were to recur.The case has been reviewed from a clinical perspective.Customer reported: - hearing aid has been in for repair 3 times, and continues to give the patient problems.There is very loud static, and the patient has resulted in not wearing the aids.Ea investigation results: - static noise is present on the hearing aid.It's a white-noise-like sound, but not very loud as the noise is only audible enough to be annoying (eg.Like the background-noise a fridge).The noise only reaches a max level of 55db spl in a 2cc-coupler at max volume (in program 3).Furthermore, the loudest possible level measured from this device is ~106db spl in an ospl90 measurement at full volume (also in p3).- the noise is only present when the front microphone is utilized (i.E.Not present when only the rear mic is in use).The problem is likely that the front microphone is broken and thus creates noise on the input.The hybrid used in this device has a working number that is lower than the given lot number in that attached document, meaning that the device contains a hybrid with sonion o8 microphones from a non-screened lot, which is prone to create buzzing noise due to particles near on the mic-membrane, which is a known problem.Clinical evaluation: the clinical evaluation for the device family does evaluate loud sounds and this is addressed in the risk analysis and mitigated to an acceptable limit by built-in protective measures in the device design.Ea investigation of the device shows that the noise defect is a known issue and that the microphone is from a non-screened lot.The noise level is measured to 55 db spl.Mpo for device is ~106 db spl.Clinical conclusion on the case is that even though annoying, a level of 55 db spl is not harmful to residual hearing.
 
Event or Problem Description
As reported: loud static on lt 561.Hearing aid has been in for repair 3 times, and continues to give the patient problems.There is very loud static, and the patient has resulted in not wearing the aids.Loud static sound coming from hearing aid.It happens when the patient is at home, and it also happens when he's outside.It also happened in the aud's office as well.It would happen sporadically.Very loud static.Our customer can hear it when the hearing aid is laying on the counter.Patient said the sound "drives him crazy" and he has to pull out the hearing aid because it's too loud.Interpretation: the loud static sound can potentially harm the remanining hearing of the patient.No indications of any such harm is provided in the complaint, but it cannot be ruled out.This is a follow-up / the final report.

Brand Name
RESOUND
Common Device Name
LINX3D 5
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, copenhagen 2750
DA  2750
MDR Report Key10199578
Report Number3005650109-2020-00019
Device Sequence Number11337158
Product Code OSM
UDI-Device Identifier05704819289896
UDI-Public05704819289896
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberLT561-DRW,RESOUND LINX3D 5,GN RESOUND
Device Catalogue Number19706702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer06/17/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;